Pain Management Community
help deciding
About This Community:

This patient support community is for discussions relating to pain management, chronic pain, arthritis, back pain, cancer, headaches, movement disorders pain, and muscle pain.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

help deciding

i have a crush injury yo my left foot that happened 14 yrs ago. my dr. gave me lortab 5/500 and take 1 to 2 pills as needed. at first when the pain was bad i could the med. as directed and it helped... now it doesn't do anything. should i ask for a stronger dose of hydrocodone or another pain med. all togehter? i don't want to sound like an addict so how do i ask for this without sounding like one?
Related Discussions
2 Comments Post a Comment
Blank
178107_tn?1315951230
I would say that your doctor wonders why you haven't already ask  to increase the dose or for something stronger. That's a long time taking the same meds.  It's not good to take two at a time, it would be better to get a stonger dosage.  I'm sure he want think that your an addict.
Blank
Avatar_m_tn
BE CAREFUL!  I went to a foot doc 10 years ago with a pain complaint..he told me I had Plantar Fasciitis.  To keep a long story short..all the shoe inserts he sold me did not work, I went to my regular doc and he started me on Lortab 10/500, 2 per day.  This worked for about 6 months then I went to 3 a day for the next 6 months.  After that my doc refered me to a Pain Mgmt doctor who placed me on a 25mcg Fentanyl patch.  

Same story here.  The 25mcg patch worked for about 2 mths, went to a 50mcg patch and wound up at the 75mcg patch that finally seemed to do the trick.  I always thought that Morpheine was the holy grail of pain meds...Fentanyl makes Morpheine look like baby asprin.  

As of today I have been on some kind of narcotic pain reliever for 2 years and have decided to get off of them and am having a difficult time with the withdrawal sypmtoms.  The pain mgmt doc won't prescribe me anything to help with this so I am doing it on my own.

Please be careful when going to a stronger dose of any type of pain med.  You probably are already addicted to the 5/500 Lortab and don't realize it.  The problem with Lortab is it is FAST ACTING.  You probably get some kind of HIGH for the first hour then you kinda crash..right?  This is normal and your body has now built up a tolerance for the 5/500 and is asking for more.  

The best way to control your pain is through some kind of extended release pain med but these are EXTREMELY expensive.  The 75mcg Fentanyl patch will cost roughly $40 per patch and each patch is to last 3 days so you can do the math on that.  The 100mcg patch is even more costly than that.

The sad part of this is your condition will probably require some kind of narcotic pain relief.  JUST BE CAREFUL!  Do not go up on your strength until you absolutely have to.

GOOD LUCK!
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Pain Management Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Pain Answerers
7721494_tn?1415940873
Blank
philnoir
Four Corners, CO
535089_tn?1400677119
Blank
Mollyrae
WI
1855076_tn?1337118903
Blank
marycarmel
MA
Avatar_m_tn
Blank
trixy71
Avatar_f_tn
Blank
remar
st. louis, MO
1530171_tn?1418143903
Blank
TheLightSeeker
London, ON